MAUDE Adverse Event Report: MEDTRONIC, INC ATTAIN; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ATTAIN; WIRE, GUIDE, CATHETER
Model Number GWR419688
Medical Device Problem Codes Material Fragmentation (1261); Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the implant procedure, after the left ventricular (lv) lead was placed, the physician was unable to remove the guidewire from the lead.It was noted that the guidewire was folded backwards, and the physician applied force to remove the guidewire causing it to break.It was further reported that the distal portion of the guidewire was trapped inside the lead and the other part was located outside of the lead and inside the patient vein.The implanting physicians decided to leave the broken portion of the guidewire inside the patient.The lead remains in use.No patient complications have been reported as a result of this event.

Brand Name
ATTAIN
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8488766
Report Number1220452-2019-00043
Device Sequence Number2384070
Product Code DQX
UDI-Device Identifier00643169452398
UDI-Public00643169452398
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K143316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2020
Device Model NumberGWR419688
Device Catalogue NumberGWR419688
Device Lot Number0009272582
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR